Ulcerative colitis complicated by tromboembolism and toxic megacolon - is there any connection between toxic megacolon and anticoagulative therapy?
Dana Mokrá1, Jan Háša1, Jan Masopust2, Ondřej Hloch1, Jiří Charvát, Jiří Drábek1, Jan Šťovíček2, Jakub Chudý1, Štěpán Hlava3, Radan Keil2, Pavel Hladík4
1 Interní klinika 2. LF UK a FN v Motole, Praha
2 Interní klinika 2. LF UK a FN Motol, Praha
3 Interní klinika – gastroenterologie FN v Motole
4 III. chirurgická klinika 1. LF UK a FN v Motole, Praha
We present the case of 50-year-old man who was admitted to our hospital with exacerbation of ulcerative colitis with diarrhea and enterorrhagia. During hospitalisation the patient developed deep vein trombosis of lower extremity with consequential pulmonary embolism requiring anticoagulation therapy (unfractionated heparin). A toxic megacolon did not respond to rescue with infliximab therapy, and therefore colectomy was performed.
To read this article in full, please register for free on this website.
Benefits for subscribers
Benefits for logged users